MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 08/20/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that pericardial effusion occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned.The first 24mm closure device was deployed too proximal and a full recapture was performed with no effusion noted.The physician changed the was and a new 24mm device was prepped.The pigtail was removed but the device was unable to obtain bleed back.However, the was was moved proximal until blood was attained with no effusion noted.Due to the proximal location of the sheath, the pigtail was re-inserted to get back in position.The physician injected contrast that revealed the pigtail to be outside the back wall of the laa.No effusion was noted on transesophageal echocardiography (tee).The physician pulled everything proximal and a small effusion was noted.Additionally, the patient became hypotensive.A pericardiocentesis was performed and approximately 1000ml of fluid was removed and protamine was given.The patient was taken to ct surgery and atrial clip was performed.The patient was extubated and discharged.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10519185
Report Number2134265-2020-12602
Device Sequence Number14216778
Product Code NGV
UDI-Device Identifier08714729838210
UDI-Public08714729838210
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/12/2022
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0024759996
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2020
Initial Report FDA Received Date09/10/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;